Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 12, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 5, 1999, 3:02 AM CDT for Lac qui Parle County, Yellow Medicine County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 1999, 3:02 AM CDT (08:02 UTC)
- Expired
- Jun 5, 1999, 3:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Lac qui Parle County, MN, Yellow Medicine County, MN
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2271 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 050805 SVRMSP MNC073-173-050830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 302 AM CDT SAT JUN 5 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA EASTERN LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 330 AM CDT * AT 302 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES SOUTHEAST OF CANBY...OR ABOUT 22 MILES SOUTH OF MADISON...MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... ST LEO PORTER DAWSON n CLARKFIELD CANBY BOYD LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:40 PM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jun 4, 8:40 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 840 PM CDT FRI JUN 4 1999 MSAS DATA SHOWS PRONOUNCED THETA-E RIDGE FROM BJI SOUTHWEST TO BETWEEN PIR AND HON. LIFTED INDICES SHOW MINUS 8 FIGURES OVER NORTHWEST MINNESOTA WITH MINUS 12 OVER CENTRAL SOUTH DAKOTA. TRAIN OF RADAR ECHOES OVER PAST SEVERAL HOURS IS STRICTLY ALONG THE ABOVE MENTIONED THETA-E RIDGE. THE MOST PERSISTENT SURFACE PRESSURE FALLS ARE OVER WESTERN NEBRASKA IMMEDIATEDLY NORTHEAST OF SURFACE LOW CENTERED OVER FAR NORTHERN COLORADO ON 0100 GMT DATA. NGM/ETA/AVN MODEL RUNS IN GENERAL AGREEMENT ON POSITION OF JET AXIS REMAINING OVER SOUTH DAKOTA INTO NORTHWEST MINNESOTA THROUGH MIDDAY SATURDAY...WITH A GRADUAL SHIFT ACROSS THE STATE THROUGH THE REMAINDER OF THE WEEKEND. UNDER THESE CIRCUMSTANCES...CURRENT ACTIVITY LIKELY TO WEAKEN AS IT DRIFTS AWAY FROM THE THETA-E RIDGE WITH ANOTHER MORE SIGNIFICANT ROUND OF CONVECTION EXPECTfED LATER SATURDAY INTO SUNDAY MORNING. .MSP...NONE. WET
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:13 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 47 min |
| Jun 5, 3:36 AM CDT | Severe Thunderstorm Warning | MPX | Stearns | 54 min |
| Jun 5, 4:18 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 42 min |
| Jun 5, 3:34 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Ramsey, Washington | 46 min |
| Jun 5, 4:12 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 33 min |
| Jun 5, 4:12 PM CDT | Tornado Warning | MPX | Washington | 33 min |
| Jun 5, 4:15 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Scott | 65 min |
| Jun 5, 4:18 PM CDT | Severe Thunderstorm Warning | MPX | Ramsey | 62 min |
| Jun 5, 4:27 PM CDT | Tornado Warning | MPX | Carver, Scott | 33 min |
| Jun 5, 4:44 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 61 min |
| Jun 5, 4:50 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 40 min |
| Jun 5, 5:17 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 28 min |
| Jun 5, 5:47 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 28 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.